MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CABLE CRIMPER; MISC, ORTHO SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CABLE CRIMPER; MISC, ORTHO SURGICAL INSTRUMENT
Model Number 391.882
Medical Device Problem Code Device Difficult to Maintain (3134)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part returned.A review of the device history records has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, after a case done over the weekend, the surgeon was doing a hemiarthroplasty.The surgeon needed a cable to secure potential pending fracture, but when the surgeon went to crimp the cable, the cable crimper was not working it would not hold the crimper in place.So another set was opened and another crimper was used.No delayed to the case.Concomitant device reported: unk - cable/wire accessories: trauma (part # unknown, lot # unknown, quantity # 1).This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The cable crimper (part # 391.882, lot # p312513, mfg # 31-may-2006) was received at us cq with some signs of wear on the device but overall the device was in good working condition.A functional test was performed, and the ratchet handle worked as it should.The crimper was able to crimp.The complaint was not able to be replicated and not consistent with the reported condition, therefore the complaint is not confirmed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Part number: 391.882 synthes lot number: p312513 supplier lot number: p312513 release to warehouse date: 31-may-2006 manufacturing site: synthes monument supplier: pioneer surgical no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.

Brand Name
CABLE CRIMPER
Common Device Name
MISC, ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8586757
Report Number2939274-2019-57864
Device Sequence Number19291806
Product Code LXH
UDI-Device Identifier10886982198341
UDI-Public(01)10886982198341
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.882
Device Catalogue Number391.882
Device Lot NumberP312513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/04/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE ACCESSORIES; UNK - CABLE/WIRE ACCESSORIES